MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE OCT SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION

NUVASIVE, INC. NUVASIVE OCT SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 7906300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The explanted components were reportedly discarded following revision surgery.The patient was reported to have a congenital bone deformity condition.The patient was reported to have limited mobility and that no impacts had been sustained.Films received show the initial surgery date was (b)(6) 2015.The construct extended from the occiput to the mid-thoracic spine without cervical fixation.Manufacturing records indicate dimensional requirements were met.The material type and tensile characteristics conform with specifications.Labeling review: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s).Loss of fixation"."these devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." explants were discarded at user facility.
 
Event or Problem Description
Posterior cervical fixation was implanted into a patient with a congenital bone deformity condition on (b)(6) 2015.The initial construct was reported to extend from the occiput to the mid-thoracic spine.On (b)(6) 2016 the construct was revised due to bilateral rod fracture at approximately the c7 spine level.

Brand Name
NUVASIVE OCT SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key6062775
Report Number2031966-2016-00080
Device Sequence Number76133
Product Code MNI
UDI-Device Identifier00887517184535
UDI-Public00887517184535
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number7906300
Device Lot NumberCT1492
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2016
Initial Report FDA Received Date10/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR